Hail, Harmon
- When
- July 29, 6:55 PM CST
- Where
- Harmon County, Gould
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.670, -99.770
A few strong to severe storms formed during the evening of the 29th, along a stalled boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few strong to severe storms formed during the evening of the 29th, along a stalled boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 29, 5:03 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 603 PM CDT WED JUL 29 2015 .AVIATION... TAFS 3000/3100Z...SCATTERED STORMS HAVE DEVELOPED THIS AFTERNOON IN NORTHERN AND WESTERN OKLAHOMA. STORM INTENSITY AND COVERAGE WILL DECREASE AS SUNSET OCCURS THIS EVENING...BUT ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE OVERNIGHT IN NORTHERN OKLAHOMA. THE FRONTAL BOUNDARY/AND OUTFLOW IN NORTHERN OKLAHOMA WILL CONTINUE TO PUSH SOUTHWARD THROUGH TONIGHT. ADDITIONAL STORMS ARE EXPECTED THURSDAY AFTERNOON WITH BETTER CHANCES OF STORMS IMPACTING OKC/OUN. MAINLY VFR CONDITIONS ARE EXPECTED...WITH NEAR IFR CONDITIONS WITHIN/NEAR THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 336 PM CDT WED JUL 29 2015/ DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES OVER THE NEXT FEW DAYS. CURRENTLY... STILL HOT AND HUMID ACROSS THE REGION AS THE UPPER RIDGE REMAINS PARKED OVER THE SOUTH CENTRAL U.S. A SLIGHT... EMPHASIS ON SLIGHT... REPRIEVE FROM THE HEAT IS ON ITS WAY IN THE FORM OF A SLOW MOVING COOL FRONT. 20Z SFC ANALYSIS REVEALS THE FRONT CONTINUES TO LOITER OVER SRN KS AND THE PANHANDLES... SLIGHTLY NUDGING INTO FAR NWRN OK. ISOLATED SHOWERS AND A FEW RUMBLES OF THUNDER CONTINUE TO DEVELOP ALONG THIS BOUNDARY. FURTHER SOUTH A FEW ISOLATED UPDRAFTS CONTINUE TO FORM ALONG A WEAK 700 OR 850MB BAROCLINIC ZONE AND WHAT APPEARS TO BE A WEAK SFC LOW WITHIN THE SFC WIND FIELD. A FINE LINE IS VISIBLE ON KVNX... WHICH MAY BE FURTHER SOUTH THAN THE ACTUAL FRONT AND MORE LIKELY OUTFLOW FROM ONGOING CONVECTION. WITH THAT SAID... EXPECT CONTINUED SCT/ISO DEVELOPMENT ACROSS N/NW OK THROUGH THE EVENING AND OVERNIGHT. COVERAGE OF PRECIP REMAINS A CHALLENGE... THEREFORE... CONFIDENCE IS ONLY GOOD FOR SLIGHT CHANCE AND CHANCE PRECIP OVERNIGHT. FOR TOMORROW... A CHANCE OF RAIN/THUNDER WILL CONTINUE THROUGH THE EARLY MORNING WITH THE BEST CHANCES ACROSS WRN AND NRN OK. ANY SHOWERS/STORMS WILL BE ISOLATED TO WIDELY SCATTERED. WITH THE DIFFUSE FRONT SPLITTING OK W-E THU... TEMPS WILL BE NOTICEABLY COOLER ACROSS THE NRN HALF... IN THE UPPER 80S. HIGHS ACROSS SRN OK/TEXOMA WILL REMAIN IN THE MID TO UPPER 90S TO NEAR 100. A FEW SITES ACROSS FAR SOUTH CENTRAL OK WILL APPROACH HEAT INDICES IN THE LOWER 100S. DECIDED TO HOLD OFF ON ISSUING A HEAT ADVISORY AS CONDITIONS WILL BE MARGINAL AT BEST AND CONFINED TO POCKETS OF S CENTRAL/SERN OK. FRIDAY THROUGH THE WEEKEND... SLIGHT CHANCES FOR STORMS WILL CONTINUE AS THE UPPER RIDGE BREAKS DOWN WITH THE ARRIVAL OF AN H500 TROUGH OVER ERN CANADA/NEW ENGLAND. CHANCES WILL BE BEST ON FRI AS A WEAK H500 SHORT WAVE SLIDES SE ACROSS THE SRN PLAINS. LOW CHANCES WILL CONTINUE THROUGH EARLY SUN. NEAR NORMAL TEMPS WILL CONTINUE THROUGH THE WEEKEND INTO NEXT WEEK... WITH HOT AND HUMID CONDITIONS SLOWLY PICKING BACK UP MIDDLE OF NEXT WEEK. JTK && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 90 72 89 / 20 40 30 40 HOBART OK 74 93 72 91 / 20 30 40 40 WICHITA FALLS TX 75 96 76 93 / 0 20 10 40 GAGE OK 69 85 68 88 / 40 40 40 30 PONCA CITY OK 72 85 69 90 / 40 40 20 20 DURANT OK 76 98 75 93 / 0 20 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1135 AM CDT WED JUL 29 2015 OKZ004>048-050>052-TXZ083>090-301645- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1135 AM CDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .HEAT... HOT AND HUMID CONDITIONS WILL PERSIST FOR ALL BUT NORTHERN OKLAHOMA TODAY. A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON PRIMARILY FOR EAST-CENTRAL AND SOUTHEAST OKLAHOMA WHERE HEAT INDICES MAY EXCEED 105. .THUNDERSTORMS... ISOLATED STORMS WILL BE POSSIBLE OVER FAR NORTHWEST OKLAHOMA THIS MORNING...WITH AN INCREASE IN COVERAGE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. A WEAK AND SLOW MOVING COLD FRONT WILL BE THE FOCUS FOR SHOWERS AND STORMS. ALTHOUGH NO ORGANIZED SEVERE STORMS ARE EXPECTED... STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS...SMALL HAIL...AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .HEAT... AFTERNOON TRIPLE DIGIT HEAT INDEX VALUES WILL CONTINUE ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH FRIDAY. AFTER A SLIGHT COOL DOWN FOR A FEW DAYS...TRIPLE DIGIT HEAT INDICES WILL RETURN TO A LARGE PART OF THE REGION EARLY NEXT WEEK. .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THURSDAY THROUGH AT LEAST EARLY SATURDAY. THE HIGHEST CHANCES FOR STORMS WILL BE OVER THE WESTERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS...ESPECIALLY THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STRONG STORMS WILL BE POSSIBLE WITH STRONG GUSTY WINDS...SMALL HAIL...AND TORRENTIAL RAINFALL. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT WED JUL 29 2015
OKZ005-006-292245-
ALFALFA OK-WOODS OK-
503 PM CDT WED JUL 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALFALFA AND
NORTHEASTERN WOODS COUNTIES UNTIL 545 PM CDT...
AT 500 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALVA...MOVING
EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES..
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3666 9830 3669 9879 3691 9878 3700 9865
3700 9842
TIME...MOT...LOC 2200Z 276DEG 20KT 3677 9862SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT WED JUL 29 2015 OKZ014-021-292315- ROGER MILLS OK-BECKHAM OK- 530 PM CDT WED JUL 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS AND NORTHEASTERN BECKHAM COUNTIES UNTIL 615 PM CDT... AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF ELK CITY...MOVING NORTH AT 5 MPH. HAZARDS INCLUDE... SMALL HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 50 MPH... HEAVY RAINFALL RESULTING IN MINOR FLOODING AND REDUCED VISIBILITY... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3563 9938 3542 9937 3536 9959 3554 9971 TIME...MOT...LOC 2227Z 182DEG 4KT 3546 9953
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 620 PM CDT WED JUL 29 2015 OKZ016-021-022-292345- CUSTER OK-BECKHAM OK-WASHITA OK- 620 PM CDT WED JUL 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER...EAST CENTRAL BECKHAM AND NORTHWESTERN WASHITA COUNTIES UNTIL 645 PM CDT... AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANUTE... MOVING NORTHEAST AT 10 TO 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 TO 45 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3528 9919 3533 9941 3551 9931 3550 9902 TIME...MOT...LOC 2317Z 208DEG 15KT 3542 9923
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 712 PM CDT WED JUL 29 2015 OKZ009-010-300030- ELLIS OK-WOODWARD OK- 712 PM CDT WED JUL 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELLIS AND WEST CENTRAL WOODWARD COUNTIES UNTIL 730 PM CDT... AT 708 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF GAGE...MOVING SOUTHEAST AT 5 TO 10 MPH. HAZARDS INCLUDE... DIME SIZED HAIL... WIND GUSTS TO 40 TO 45 MPH... LAT...LON 3658 9983 3657 9953 3634 9955 3636 9990 TIME...MOT...LOC 0008Z 316DEG 4KT 3646 9978
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 737 PM CDT WED JUL 29 2015 OKZ033-034-036-300100- HARMON OK-GREER OK-JACKSON OK- 737 PM CDT WED JUL 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...SOUTH CENTRAL GREER AND WEST CENTRAL JACKSON COUNTIES UNTIL 800 PM CDT... AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF GOULD. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 40 TO 50 MPH... LAT...LON 3480 9960 3462 9955 3455 9977 3480 9983 TIME...MOT...LOC 0035Z 77DEG 2KT 3469 9970
The national radar mosaic for the moment the first event began.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Around 8 stockade fence panels were blown down. Minor tree damage was also reported.
Several sheds/carports lost their roofs. A camper shell and a boat were picked up and flipped. Several roofs were on the ground, porches were missing, trees were down, dumpsters were tipped over, and antennae were snapped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590732, 590733, 592309, 590734.